October  2012, 32(10): 3433-3457. doi: 10.3934/dcds.2012.32.3433

Classification of Rauzy classes in the moduli space of Abelian and quadratic differentials

1. 

Aix-Marseille Université LATP, case cour A, Faculté des Sciences de Saint Jerôme, Avenue Escadrille Normandie-Niemen, 13397 Marseille cedex 20, France

Received  January 2011 Revised  March 2012 Published  May 2012

We study relations between Rauzy classes coming from an interval exchange map and the corresponding connected components of strata of the moduli space of Abelian differentials. This gives a criterion to decide whether two permutations are in the same Rauzy class or not, without actually computing them. We prove a similar result for Rauzy classes corresponding to quadratic differentials.
Citation: Corentin Boissy. Classification of Rauzy classes in the moduli space of Abelian and quadratic differentials. Discrete & Continuous Dynamical Systems - A, 2012, 32 (10) : 3433-3457. doi: 10.3934/dcds.2012.32.3433
References:
[1]

A. Avila, S. Gouëzel and J.-C. Yoccoz, Exponential mixing for the Teichmüller flow,, Publ. Math. Inst. Hautes Études Sci., 104 (2006), 143. Google Scholar

[2]

A. Avila and M. Viana, Simplicity of Lyapunov spectra: Proof of the Zorich-Kontsevich conjecture,, Acta Math., 198 (2007), 1. Google Scholar

[3]

C. Boissy, Configurations of saddle connections of quadratic differentials on $\mathbb{CP}^1$ and on hyperelliptic Riemann surfaces,, Comment. Math. Helv., 84 (2009), 757. doi: 10.4171/CMH/180. Google Scholar

[4]

C. Boissy, Degenerations of quadratic differentials on $\mathbb{CP}^1$,, Geometry and Topology, 12 (2008), 1345. doi: 10.2140/gt.2008.12.1345. Google Scholar

[5]

C. Boissy, Labeled Rauzy classes and framed translation surfaces,, to appear in Annales de l'Institut Fourier, (2010). Google Scholar

[6]

C. Boissy and E. Lanneau, Dynamics and geometry of the Rauzy-Veech induction for quadratic differentials,, Ergodic Theory Dynam. Systems, 29 (2009), 767. doi: 10.1017/S0143385708080565. Google Scholar

[7]

C. Danthony and A. Nogueira, Measured foliations on nonorientable surfaces,, Ann. Sci. École Norm. Sup. (4), 23 (1990), 469. Google Scholar

[8]

A. Douady and J. Hubbard, On the density of Strebel differentials,, Inventiones Math., 30 (1975), 175. doi: 10.1007/BF01425507. Google Scholar

[9]

A. Eskin, H. Masur and A. Zorich, Moduli spaces of Abelian differentials: The principal boundary, counting problems, and the Siegel-Veech constants,, Publ. Math. Hautes Études Sci., 97 (2003), 61. Google Scholar

[10]

J. Fickenscher, Self-inverses in Rauzy classes,, preprint, (2011). Google Scholar

[11]

A. Katok, Interval exchange transformations and some special flows are not mixing,, Israel J. Math., 35 (1980), 301. doi: 10.1007/BF02760655. Google Scholar

[12]

M. Keane, Interval exchange transformations,, Math. Zeit., 141 (1975), 25. doi: 10.1007/BF01236981. Google Scholar

[13]

M. Kontsevich and A. Zorich, Connected components of the moduli spaces of Abelian differentials with prescribed singularities,, Invent. Math., 153 (2003), 631. doi: 10.1007/s00222-003-0303-x. Google Scholar

[14]

E. Lanneau, Hyperelliptic components of the moduli spaces of quadratic differentials with prescribed singularities,, Comment. Math. Helv., 79 (2004), 471. Google Scholar

[15]

E. Lanneau, Connected components of the strata of the moduli spaces of quadratic differentials,, Ann. Sci. École Norm. Sup. (4), 41 (2008), 1. Google Scholar

[16]

S. Marmi, P. Moussa and J.-C. Yoccoz, The cohomological equation for Roth type interval exchange maps,, Journal of the Amer. Math. Soc., 18 (2005), 823. doi: 10.1090/S0894-0347-05-00490-X. Google Scholar

[17]

H. Masur, Interval exchange transformations and measured foliations,, Ann of Math. (2), 115 (1982), 169. doi: 10.2307/1971341. Google Scholar

[18]

H. Masur and J. Smillie, Quadratic differentials with prescribed singularities and pseudo-Anosov homeomorphisms,, Comment. Math. Helv., 68 (1993), 289. doi: 10.1007/BF02565820. Google Scholar

[19]

H. Masur and S. Tabachnikov, Rational billiards and flat structures,, IN, (2002), 1015. Google Scholar

[20]

H. Masur and A. Zorich, Multiple saddle connections on flat surfaces and the principal boundary of the moduli space of quadratic differentials,, Geom. Funct. Anal., 18 (2008), 919. doi: 10.1007/s00039-008-0678-3. Google Scholar

[21]

G. Rauzy, Échanges d'intervalles et transformations induites,, Acta Arith., 34 (1979), 315. Google Scholar

[22]

W. Veech, Gauss measures for transformations on the space of interval exchange maps,, Ann. of Math. (2), 115 (1982), 201. doi: 10.2307/1971391. Google Scholar

[23]

W. Veech, Moduli spaces of quadratic differentials,, J. Analyse Math., 55 (1990), 117. doi: 10.1007/BF02789200. Google Scholar

[24]

A. Zorich, Explicit Jenkins-Strebel representatives of all strata of Abelian and quadratic differentials,, Journal of Modern Dynamics, 2 (2008), 139. Google Scholar

show all references

References:
[1]

A. Avila, S. Gouëzel and J.-C. Yoccoz, Exponential mixing for the Teichmüller flow,, Publ. Math. Inst. Hautes Études Sci., 104 (2006), 143. Google Scholar

[2]

A. Avila and M. Viana, Simplicity of Lyapunov spectra: Proof of the Zorich-Kontsevich conjecture,, Acta Math., 198 (2007), 1. Google Scholar

[3]

C. Boissy, Configurations of saddle connections of quadratic differentials on $\mathbb{CP}^1$ and on hyperelliptic Riemann surfaces,, Comment. Math. Helv., 84 (2009), 757. doi: 10.4171/CMH/180. Google Scholar

[4]

C. Boissy, Degenerations of quadratic differentials on $\mathbb{CP}^1$,, Geometry and Topology, 12 (2008), 1345. doi: 10.2140/gt.2008.12.1345. Google Scholar

[5]

C. Boissy, Labeled Rauzy classes and framed translation surfaces,, to appear in Annales de l'Institut Fourier, (2010). Google Scholar

[6]

C. Boissy and E. Lanneau, Dynamics and geometry of the Rauzy-Veech induction for quadratic differentials,, Ergodic Theory Dynam. Systems, 29 (2009), 767. doi: 10.1017/S0143385708080565. Google Scholar

[7]

C. Danthony and A. Nogueira, Measured foliations on nonorientable surfaces,, Ann. Sci. École Norm. Sup. (4), 23 (1990), 469. Google Scholar

[8]

A. Douady and J. Hubbard, On the density of Strebel differentials,, Inventiones Math., 30 (1975), 175. doi: 10.1007/BF01425507. Google Scholar

[9]

A. Eskin, H. Masur and A. Zorich, Moduli spaces of Abelian differentials: The principal boundary, counting problems, and the Siegel-Veech constants,, Publ. Math. Hautes Études Sci., 97 (2003), 61. Google Scholar

[10]

J. Fickenscher, Self-inverses in Rauzy classes,, preprint, (2011). Google Scholar

[11]

A. Katok, Interval exchange transformations and some special flows are not mixing,, Israel J. Math., 35 (1980), 301. doi: 10.1007/BF02760655. Google Scholar

[12]

M. Keane, Interval exchange transformations,, Math. Zeit., 141 (1975), 25. doi: 10.1007/BF01236981. Google Scholar

[13]

M. Kontsevich and A. Zorich, Connected components of the moduli spaces of Abelian differentials with prescribed singularities,, Invent. Math., 153 (2003), 631. doi: 10.1007/s00222-003-0303-x. Google Scholar

[14]

E. Lanneau, Hyperelliptic components of the moduli spaces of quadratic differentials with prescribed singularities,, Comment. Math. Helv., 79 (2004), 471. Google Scholar

[15]

E. Lanneau, Connected components of the strata of the moduli spaces of quadratic differentials,, Ann. Sci. École Norm. Sup. (4), 41 (2008), 1. Google Scholar

[16]

S. Marmi, P. Moussa and J.-C. Yoccoz, The cohomological equation for Roth type interval exchange maps,, Journal of the Amer. Math. Soc., 18 (2005), 823. doi: 10.1090/S0894-0347-05-00490-X. Google Scholar

[17]

H. Masur, Interval exchange transformations and measured foliations,, Ann of Math. (2), 115 (1982), 169. doi: 10.2307/1971341. Google Scholar

[18]

H. Masur and J. Smillie, Quadratic differentials with prescribed singularities and pseudo-Anosov homeomorphisms,, Comment. Math. Helv., 68 (1993), 289. doi: 10.1007/BF02565820. Google Scholar

[19]

H. Masur and S. Tabachnikov, Rational billiards and flat structures,, IN, (2002), 1015. Google Scholar

[20]

H. Masur and A. Zorich, Multiple saddle connections on flat surfaces and the principal boundary of the moduli space of quadratic differentials,, Geom. Funct. Anal., 18 (2008), 919. doi: 10.1007/s00039-008-0678-3. Google Scholar

[21]

G. Rauzy, Échanges d'intervalles et transformations induites,, Acta Arith., 34 (1979), 315. Google Scholar

[22]

W. Veech, Gauss measures for transformations on the space of interval exchange maps,, Ann. of Math. (2), 115 (1982), 201. doi: 10.2307/1971391. Google Scholar

[23]

W. Veech, Moduli spaces of quadratic differentials,, J. Analyse Math., 55 (1990), 117. doi: 10.1007/BF02789200. Google Scholar

[24]

A. Zorich, Explicit Jenkins-Strebel representatives of all strata of Abelian and quadratic differentials,, Journal of Modern Dynamics, 2 (2008), 139. Google Scholar

[1]

Jonathan Chaika, Yitwah Cheung, Howard Masur. Winning games for bounded geodesics in moduli spaces of quadratic differentials. Journal of Modern Dynamics, 2013, 7 (3) : 395-427. doi: 10.3934/jmd.2013.7.395

[2]

Christopher F. Novak. Discontinuity-growth of interval-exchange maps. Journal of Modern Dynamics, 2009, 3 (3) : 379-405. doi: 10.3934/jmd.2009.3.379

[3]

Jon Fickenscher. A combinatorial proof of the Kontsevich-Zorich-Boissy classification of Rauzy classes. Discrete & Continuous Dynamical Systems - A, 2016, 36 (4) : 1983-2025. doi: 10.3934/dcds.2016.36.1983

[4]

Ivan Dynnikov, Alexandra Skripchenko. Minimality of interval exchange transformations with restrictions. Journal of Modern Dynamics, 2017, 11: 219-248. doi: 10.3934/jmd.2017010

[5]

Luca Marchese. The Khinchin Theorem for interval-exchange transformations. Journal of Modern Dynamics, 2011, 5 (1) : 123-183. doi: 10.3934/jmd.2011.5.123

[6]

Jon Chaika. Hausdorff dimension for ergodic measures of interval exchange transformations. Journal of Modern Dynamics, 2008, 2 (3) : 457-464. doi: 10.3934/jmd.2008.2.457

[7]

Sébastien Ferenczi, Pascal Hubert. Rigidity of square-tiled interval exchange transformations. Journal of Modern Dynamics, 2019, 14: 153-177. doi: 10.3934/jmd.2019006

[8]

Anton Zorich. Explicit Jenkins-Strebel representatives of all strata of Abelian and quadratic differentials. Journal of Modern Dynamics, 2008, 2 (1) : 139-185. doi: 10.3934/jmd.2008.2.139

[9]

Julien Grivaux, Pascal Hubert. Loci in strata of meromorphic quadratic differentials with fully degenerate Lyapunov spectrum. Journal of Modern Dynamics, 2014, 8 (1) : 61-73. doi: 10.3934/jmd.2014.8.61

[10]

Carlos Correia Ramos, Nuno Martins, Paulo R. Pinto. Escape dynamics for interval maps. Discrete & Continuous Dynamical Systems - A, 2019, 39 (11) : 6241-6260. doi: 10.3934/dcds.2019272

[11]

Lisa C. Jeffrey and Frances C. Kirwan. Intersection pairings in moduli spaces of holomorphic bundles on a Riemann surface. Electronic Research Announcements, 1995, 1: 57-71.

[12]

Jon Chaika, Howard Masur. There exists an interval exchange with a non-ergodic generic measure. Journal of Modern Dynamics, 2015, 9: 289-304. doi: 10.3934/jmd.2015.9.289

[13]

Jon Chaika, David Damanik, Helge Krüger. Schrödinger operators defined by interval-exchange transformations. Journal of Modern Dynamics, 2009, 3 (2) : 253-270. doi: 10.3934/jmd.2009.3.253

[14]

Jacek Brzykcy, Krzysztof Frączek. Disjointness of interval exchange transformations from systems of probabilistic origin. Discrete & Continuous Dynamical Systems - A, 2010, 27 (1) : 53-73. doi: 10.3934/dcds.2010.27.53

[15]

Corinna Ulcigrai. Weak mixing for logarithmic flows over interval exchange transformations. Journal of Modern Dynamics, 2009, 3 (1) : 35-49. doi: 10.3934/jmd.2009.3.35

[16]

Jon Chaika, Alex Eskin. Möbius disjointness for interval exchange transformations on three intervals. Journal of Modern Dynamics, 2019, 14: 55-86. doi: 10.3934/jmd.2019003

[17]

Christopher Cleveland. Rotation sets for unimodal maps of the interval. Discrete & Continuous Dynamical Systems - A, 2003, 9 (3) : 617-632. doi: 10.3934/dcds.2003.9.617

[18]

Tyrone E. Duncan. Some linear-quadratic stochastic differential games for equations in Hilbert spaces with fractional Brownian motions. Discrete & Continuous Dynamical Systems - A, 2015, 35 (11) : 5435-5445. doi: 10.3934/dcds.2015.35.5435

[19]

Tijana Levajković, Hermann Mena, Amjad Tuffaha. The stochastic linear quadratic optimal control problem in Hilbert spaces: A polynomial chaos approach. Evolution Equations & Control Theory, 2016, 5 (1) : 105-134. doi: 10.3934/eect.2016.5.105

[20]

Michal Málek, Peter Raith. Stability of the distribution function for piecewise monotonic maps on the interval. Discrete & Continuous Dynamical Systems - A, 2018, 38 (5) : 2527-2539. doi: 10.3934/dcds.2018105

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (7)
  • HTML views (0)
  • Cited by (2)

Other articles
by authors

[Back to Top]